MAUDE Adverse Event Report: ARTHREX INC. LOW PRO SCREW,TI,6.7X 55MMCANN,18MM THD; PLATE, FIXATION, BONE

ARTHREX INC. LOW PRO SCREW,TI,6.7X 55MMCANN,18MM THD; PLATE, FIXATION, BONE
Catalog Number AR-8967-1855
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Swelling (2091); Toxicity (2333)
Date of Event 03/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions from the same case.The other is (b)(4).Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an a left ankle fusion procedure on (b)(6) 2013 for a broken ankle and has since underwent numerous surgeries as she fell and broke the same ankle again during recovery.The hardware from the previous surgeries were all from a different manufacturer.On (b)(6) 2016, she underwent an arthroscopic ankle fusion procedure.During this surgery, the hardware previously implanted was removed and the following screws were implanted.Ar-8967-1855, lot: unknown, ar-8967-1845, lot: unknown.Since that surgery, the patient has been experiencing swelling, redness, warmth and radiating pain in her left foot.She has also experienced fatigue.The patient also went to see an allergist which confirmed that she was indeed allergic to nickel.Her surgeon is recommending a revision surgery, however, the patient is hesitant, as this will be her 7th surgery.She is looking to see if the devices listed above contain nickel.

Brand Name
LOW PRO SCREW,TI,6.7X 55MMCANN,18MM THD
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6829564
Report Number1220246-2017-00318
Device Sequence Number717670
Product Code HRS
UDI-Device Identifier00888867056022
UDI-Public00888867056022
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141478
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8967-1855
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2017
Initial Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;